Alert archive / Louisiana / Wind Advisories in 2016

Wind Advisory 6, NWS New Orleans, LA

October 21, 2016Saint Bernard Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Oct 21, 2016, 2:42 AM CDT for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2016, 2:42 AM CDT (07:42 UTC)
Expired
Oct 21, 2016, 1:00 PM CDT
In force
10 hr
Issued by
NWS New Orleans, LA

Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

008 
WWUS74 KLIX 210742
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 AM CDT FRI OCT 21 2016

...WINDY CONDITIONS TO IMPACT THE SOUTHSHORE THIS MORNING...

.GUSTY WINDS BEHIND LAST NIGHTS COLD FRONT HAVE DEVELOPED AND WILL
CONTINUE TO IMPACT REGIONS MAINLY IN AND AROUND THE NEW ORLEANS
METRO. A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG
NORTHERLY WINDS AND AS THESE WINDS COME OFF THE LAKE GUSTS COULD
APPROACH 40 MPH AT TIMES. WINDS SHOULD BEGIN TO RELAX AROUND
MIDDAY. 

LAZ058-060>062-064-070-211545-
/O.NEW.KLIX.WI.Y.0006.161021T0742Z-161021T1800Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...EAST NEW ORLEANS...NEW ORLEANS...CHALMETTE...
VIOLET...YSCLOSKEY
242 AM CDT FRI OCT 21 2016

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* TIMING...NOW THROUGH MIDDAY

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH

* IMPACTS...GREATEST IMPACT WILL BE ALONG ELEVATED ROADWAYS AND
  ESPECIALLY TO HIGH PROFILE VEHICLES WHERE THE WINDS WILL BE
  PERPENDICULAR TO THE ROADWAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
509 
WWUS74 KLIX 211803
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 PM CDT FRI OCT 21 2016

...WIND ADVISORY HAS EXPIRED...

.STRONG NORTHERLY WINDS AND FREQUENT GUSTS THIS MORNING WILL
LESSEN IN INTENSITY THROUGHOUT THE AFTERNOON HOURS.
THEREFORE...THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 1 PM CDT. 

LAZ058-060>062-064-070-211915-
/O.EXP.KLIX.WI.Y.0006.000000T0000Z-161021T1800Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER ST. BERNARD-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...EAST NEW ORLEANS...NEW ORLEANS...CHALMETTE...
VIOLET...YSCLOSKEY
103 PM CDT FRI OCT 21 2016

...WIND ADVISORY HAS EXPIRED...

A FEW GUSTS 20 TO 25 MPH MAY STILL BE EXPERIENCED THIS
AFTERNOON...BUT SHOULD BE WITH LESSER FREQUENCY. THE EXCEPTION
WILL BE ALONG THE IMMDEDIATE LAKEFRONT...WHERE GUSTS 25 TO 33 MPH
WILL CONTINUE THROUGH ABOUT SUNSET BEFORE IMPROVING. 

$$

24/RR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 11:33 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 20, 11:33 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1133 PM CDT Thu Oct 20 2016

.AVIATION...
A period of MVFR ceilings will impact most of the terminals at
times through 10z in the wake of a cold front pushing across the
forecast area overnight. VFR conditions will then prevail for the
remainder of the TAf forecast period. Breezy to windy conditions
are expected through the day Friday, particularly downwind of
Lake Pontchartrain at KNEW and KMSY. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  73  43  74 /  20   0   0   0
BTR  58  75  45  75 /  30   0   0   0
ASD  58  77  45  75 /  20   0   0   0
MSY  64  77  57  74 /  20   0   0   0
GPT  61  78  47  76 /  20   0   0   0
PQL  59  78  42  75 /  20   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 1 AM CDT Saturday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

     Small Craft Advisory until 1 PM CDT Friday for GMZ530.

MS...None.
GM...Small Craft Advisory until 1 AM CDT Saturday for GMZ534-536-538-
     550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Oct 20, 4:00 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT THU OCT 20 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-211400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
400 PM CDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

STRONG OFFSHORE FLOW AND ROUGH SEAS ARE EXPECTED TO DEVELOP IN
THE WAKE OF A STRONG COLD FRONT TONIGHT. A SMALL CRAFT ADVISORY
HAS BEEN ISSUED FOR ALL OF THE COASTAL WATERS BEGINNING AFTER
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG OFFSHORE FLOW AND ROUGH SEAS WILL CONTINUE INTO FRIDAY
NIGHT. THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH
FRIDAY EVENING.

OTHERWISE THE THREAT OF HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Louisiana, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.